Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The operator $ ({\rm sgn}\,x)d\sp 2/dx\sp 2$ is similar to a selfadjoint operator in $ L\sp 2({\bf R})$


Authors: Branko Ćurgus and Branko Najman
Journal: Proc. Amer. Math. Soc. 123 (1995), 1125-1128
MSC: Primary 47B25; Secondary 34L05, 47B50, 47E05
MathSciNet review: 1223513
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Krein space operator-theoretic methods are used to prove that the operator $ (\operatorname{sgn} x)\frac{{{d^2}}}{{d{x^2}}}$ is similar to a selfadjoint operator in the Hilbert space $ {L^2}({\mathbf{R}})$.


References [Enhancements On Off] (What's this?)

  • [1] Branko Ćurgus, On the regularity of the critical point infinity of definitizable operators, Integral Equations Operator Theory 8 (1985), no. 4, 462–488. MR 800185, 10.1007/BF01204699
  • [2] Branko Ćurgus and Heinz Langer, A Kreĭn space approach to symmetric ordinary differential operators with an indefinite weight function, J. Differential Equations 79 (1989), no. 1, 31–61. MR 997608, 10.1016/0022-0396(89)90112-5
  • [3] Branko Ćurgus and Branko Najman, A Kreĭn space approach to elliptic eigenvalue problems with indefinite weights, Differential Integral Equations 7 (1994), no. 5-6, 1241–1252. MR 1269654
  • [4] Heinz Langer, Spectral functions of definitizable operators in Kreĭn spaces, Functional analysis (Dubrovnik, 1981) Lecture Notes in Math., vol. 948, Springer, Berlin-New York, 1982, pp. 1–46. MR 672791
  • [5] Angelo B. Mingarelli, A survey of the regular weighted Sturm-Liouville problem—the nondefinite case, International workshop on applied differential equations (Beijing, 1985), World Sci. Publishing, Singapore, 1986, pp. 109–137. MR 901329

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B25, 34L05, 47B50, 47E05

Retrieve articles in all journals with MSC: 47B25, 34L05, 47B50, 47E05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1223513-X
Article copyright: © Copyright 1995 American Mathematical Society